Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A homotopy principle for maps with prescribed Thom-Boardman singularities

Author: Yoshifumi Ando
Journal: Trans. Amer. Math. Soc. 359 (2007), 489-515
MSC (2000): Primary 58K30; Secondary 57R45, 58A20
Published electronically: September 19, 2006
MathSciNet review: 2255183
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N$ and $ P$ be smooth manifolds of dimensions $ n$ and $ p$ ( $ n\geq p\geq2$) respectively. Let $ \Omega^{I}(N,P)$ denote an open subspace of $ J^{\infty }(N,P)$ which consists of all Boardman submanifolds $ \Sigma^{J}(N,P)$ of symbols $ J$ with $ J\leq I$. An $ \Omega^{I}$-regular map $ f:N\rightarrow P$ refers to a smooth map such that $ j^{\infty}f(N)\subset\Omega^{I}(N,P)$. We will prove what is called the homotopy principle for $ \Omega^{I}$-regular maps on the existence level. Namely, a continuous section $ s$ of $ \Omega^{I}(N,P)$ over $ N$ has an $ \Omega^{I}$-regular map $ f$ such that $ s$ and $ j^{\infty}f$ are homotopic as sections.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58K30, 57R45, 58A20

Retrieve articles in all journals with MSC (2000): 58K30, 57R45, 58A20

Additional Information

Yoshifumi Ando
Affiliation: Department of Mathematical Sciences, Faculty of Science, Yamaguchi University, Yamaguchi 753-8512, Japan

PII: S 0002-9947(06)04326-1
Keywords: Homotopy principle, Thom-Boardman singularity, jet space, Boardman manifold
Received by editor(s): September 15, 2003
Published electronically: September 19, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia